Alert archive / New York / Special Weather Statements in 2016
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jan 11, 2016, 12:03 PM EST for Lewis County, New York. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 11, 2016, 12:03 PM EST (17:03 UTC)
- Expired
- Jan 11, 2016, 2:00 PM EST
- In force
- 117 min
- Issued by
- NWS Buffalo, NY
County Lewis County, NY
The radar
The Ft Drum radar (KTYX), 23 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1392 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
535
WWUS81 KBUF 111703
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1203 PM EST MON JAN 11 2016
NYZ006>008-111900-
LEWIS-JEFFERSON-OSWEGO-
1203 PM EST MON JAN 11 2016
...A BAND OF HEAVY LAKE EFFECT SNOW WILL IMPACT LEWIS...SOUTHERN
JEFFERSON AND NORTHERN OSWEGO COUNTIES...
AT 1201 PM EST...A BAND OF HEAVY LAKE EFFECT SNOW PRODUCING SNOW
FALL RATES OF 3 INCHES PER HOUR OR MORE WAS LOCATED FROM SANDY CREEK
AND ADAMS INLAND ACROSS THE TUG HILL PLATEAU TO THE WESTERN SLOPES
OF THE ADIRONDACKS. THIS BAND WILL REMAIN NEARLY STATIONARY THROUGH
MID TO LATE AFTERNOON.
LOCATIONS IMPACTED INCLUDE...
SANDY CREEK...CARTHAGE...LOWVILLE...PULASKI...ADAMS...SELKIRK SHORES
STATE PARK...HIGHMARKET...BARNES CORNERS...AND BRANTINGHAM.
THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 36 AND 44.
TRAVEL WILL BE VERY DIFFICULT WITHIN THIS BAND OF HEAVY LAKE EFFECT
SNOW. EXPECT NEAR ZERO VISIBILITY AND DEEP SNOW ON ROADWAYS. SOME
SECONDARY AND SIDE ROADS MAY BE NEARLY IMPASSABLE AT TIMES.
LAT...LON 4357 7521 4355 7621 4363 7620 4365 7615
4368 7618 4367 7620 4366 7620 4380 7623
4384 7625 4390 7622 4386 7623 4385 7620
4387 7620 4390 7613 4394 7614 4401 7516
4361 7511
$$
HITCHCOCKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 11, 10:50 AM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Jan 11, 10:50 AM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1050 AM EST MON JAN 11 2016
.SYNOPSIS...
HEAVY LAKE EFFECT SNOW WILL CONTINUE EAST OF LAKES ERIE AND ONTARIO
THROUGH THE DAY. A PASSING CLIPPER SYSTEM WILL BRING WIDESPREAD
LIGHT SNOW TUESDAY WITH LOCALLY HEAVY LAKE EFFECT SNOW REDEVELOPING
EAST OF THE LAKES TUESDAY NIGHT AND CONTINUING THROUGH AT LEAST
THURSDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
OFF LAKE ERIE...LAKE EFFECT SNOW IS EXPECTED TO REMAIN IN THE SAME
GENERAL AREA FROM ABOUT FORESTVILLE AND PERRYSBURG ON THE SOUTHERN
EDGE TO THE BUFFALO SOUTHTOWNS ON THE NORTHERN EDGE THROUGH AT
LEAST AFTERNOON. UPSTREAM SATELLITE AND RADAR SUGGEST A FAIRLY
STEADY STATE BAND WITH AN UPSTREAM CONNECTION TO LAKE MICHIGAN.
MODELS BEGIN TO MOVE THIS BAND NORTH AND WEAKEN IT AFTER DARK.
DAYTIME TOTALS OF OVER A FOOT SHOULD EASILY BE MET WITHIN THE
HEART OF THE BAND WITH LESS TOWARD THE SOUTHTOWNS AND FURTHER
EAST. HAVE KEPT CHAUTAUQUA AND CATTARAUGUS IN THE WARNING ALTHOUGH
ONLY THE FAR NORTHERN PORTIONS WILL CONTINUE TO BE AFFECTED THIS
AFTERNOON. ALLEGANY IS NO LONGER SEEING LAKE EFFECT BUT THE BAND
HAS MOVED INTO PORTIONS OF LIVINGSTON COUNTY...WITH ADJUSTMENTS
MADE TO THE LAKE ADVISORY ACCORDINGLY.
FOR TONIGHT...AS THE BAND SHIFTS NORTHWARD INTO METRO BUFFALO AND
WESTERN GENESEE COUNTY AFTER SUNSET...EXPECT SOME WEAKENING AS THE
FLOW BACKS MORE SOUTHWESTERLY.
THE CLIPPER WILL BE APPROACHING LATE TONIGHT...BUT NOT LIKELY
ARRIVE UNTIL TUESDAY AM.
OFF LAKE ONTARIO...LAKE EFFECT SNOW WILL CONTINUE IN A WEST-
SOUTHWESTERLY FLOW...THEN INTENSIFYING AND SHIFTING A LITTLE
FURTHER SOUTH ACROSS THE TUG HILL REGION AS THE LOW LEVEL FLOW
VEERS MORE WESTERLY...AND THE AIRMASS GROWS COLDER...MOISTURE
DEEPENS AND EQUILIBRIUM LEVEL RISE TO AROUND 13KFT. THE LAKE SNOWS
SHOULD CONTINUE ACROSS THE TUG HILL REGION RIGHT THROUGH THE
DAY... WITH JUST SOME SUBTLE WOBBLES IN BAND POSITION FROM TIME TO
TIME.
AS LAKE INDUCED LIFT AND THE DEPTH OF THE COLD AIR CONCENTRATES ON
THIS REGION OF LIFT /HIGHEST OMEGA COINCIDENT WITH DENDRITIC SNOW
GROWTH MAX/ THERE WILL BE A POTENTIAL FOR SOME THUNDERSNOW AT TIMES.
SNOWFALL RATES MAY LOCALLY PUSH 3 TO 5 INCHES AN HOUR AT TIMES
DURING THE DAY AS THE CONDITIONS BECOME OPTIMAL AND UPSTREAM
INTERACTION WITH NORTHERN LAKE HURON AND GEORGIAN BAY ARE WELL
ESTABLISHED. TOTAL ACCUMULATIONS OF TWO TO THREE FEET APPEAR
LIKELY WITHIN THE MOST PERSISTENT SNOWS ACROSS THE EASTERN LAKE
ONTARIO REGION THROUGH TONIGHT...FOR WHICH LAKE EFFECT SNOW
WARNINGS WILL OBVIOUSLY REMAIN IN PLACE. THE LAKE SNOW BAND WILL
MOVE TO THE NORTH DURING THE NIGHT AS BOUNDARY LAYER WINDS BECOME
SOUTHERLY AFTER MIDNIGHT. THIS WILL REORIENT ANY LAKE EFFECT SNOW
TO THE HEAD OF THE SAINT LAWRENCE RIVER...AND MAINLY ON THE
CANADIAN SIDE AT THAT.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
TUESDAY....STRONG SHORTWAVE AND ASSOCIATED ARCTIC FRONT WILL PUSH
QUICKLY ACROSS WESTERN AND CENTRAL NEW YORK BRINGING A GENERALIZED
SNOWFALL. OVERALL WIND DRIVEN SNOW FROM THIS SYSTEM ON THE LIGHTER
SIDE PROBABLY AN INCH OR TWO WITH THE POTENTIAL FOR PERHAPS UP TO 4
INCHES EAST OF THE LAKES WITH THE HELP OF SOME LAKE ENHANCEMENT.
SHORT DURATION HEADLINE MAY BE NEEDED WITH A PERIOD OF LOW
VISIBILITIES IN BLOWING SNOW BEHIND THE FRONT WITH WIND GUSTS OF 30
TO 40 MPH.
TUESDAY NIGHT AND WEDNESDAY...LAKE PARAMETERS BECOME INCREASINGLY
FAVORABLE FOR SIGNIFICANT SNOWS SOUTHEAST OF THE LAKES IN A GENERAL
280-290 FLOW REGIME. 850 MB TEMPERATURES DROPPING TO NEAR -18C WILL
CERTAINLY GENERATE EXTREME OVER-LAKE INSTABILITY WITH LAKE INDUCED
EQUILIBRIUM LEVELS NEARING 18K FEET. MODEL SOUNDINGS KEEP THE
DENDRITIC GROWTH ZONE PEGGED WITHIN THE CLOUD LAYER WHICH WILL LIKELY
YIELD SNOWFALL RATES IN EXCESS OF 2 INCHES PER HOURS FOR AN EXTENDED
PERIOD OF TIME. LAKE EFFECT SNOW WATCHES HAVE BEEN ISSUED FOR AREAS
SOUTHEAST OF THE LAKES DURING THIS TIME PERIOD.
WEDNESDAY NIGHT...THE LAKE SNOWS WILL GRADUALLY SHIFT NORTHWARD AS
THE FLOW BACKS IN RESPONSE TO AN APPROACHING SHORTWAVE. THIS MAY
BRING SOME DECENT SNOWFALL VERY CLOSE TO THE BUFFALO AND WATERTOWN
AREAS DEPENDING ON JUST HOW MUCH THE FLOW BACKS.
TEMPERATUREWISE...MID WINTER TEMPERATURES WILL BE FELT ACROSS THE
ENTIRE FORECAST AREA THIS WEEK WITH HIGHS ONLY REACHING INTO THE 20S
TO LOW 30S EACH DAY AND DIPPING INTO THE TEENS EACH NIGHT.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
LAKE EFFECT EVENT NUMBER TWO LOOKS TO WIND DOWN THURSDAY AND
THURSDAY NIGHT AS SURFACE RIDGING...RISING HEIGHTS AND WARM AIR
ADVECTION COMBINE TO LOWER LAKE INDUCED EQUILIBRIUM LEVELS BELOW
5KFT AND RAISE THE SNOW GROWTH LEVEL ABOVE 10KFT THURSDAY NIGHT.
THERE MAY EVEN BE A THREAT FOR SOME FREEZING DRIZZLE ON THE TAIL
END FOR FRIDAY.
LOOKING OUT INTO NEXT WEEKEND...GFS AND ECMWF MODELS SHOW ANOTHER
500MB TROUGH DIGGING DOWN ACROSS THE GREAT LAKES WITH ONE OR MORE
LOWS/WAVES PASSING SOUTHEAST OF THE FORECAST AREA. THIS WOULD FAVOR
A CHANCE OF SOME WIDESPREAD SYNOPTIC SNOW ASSOCIATED SO THIS HAS
BEEN INCLUDED IN THE LATEST FORECAST PACKAGE. TEMPERATURES WILL
REMAIN NEAR OR BELOW NORMAL MID JANUARY LEVELS.
&&
.AVIATION /15Z MONDAY THROUGH FRIDAY/...
THE TAF SITES ARE CURRENTLY IN BETWEEN LAKE EFFECT BANDS. EAST OF
LAKE ONTARIO...KART IS ON THE NORTHERN END OF THE LAKE ONTARIO
BAND AND MAY TEETER ON THE EDGE THROUGH THIS AFTERNOON. THE LAKE
BAND WILL EVENTUALLY SHIFT NORTHWARD THIS EVENING. EAST OF LAKE
ERIE...KBUF AND TO A LESSER EXTENT KIAG WILL ALSO SEE IFR
CONDITIONS TONIGHT AS THE ERIE BAND MOVES NORTH AND WEAKENS.
EXPECT A BREAK FOR ALL AREAS OF WESTERN NY LATE TONIGHT BEFORE
WIDESPREAD SNOW MOVES IN TUESDAY.
OUTLOOK...
TUESDAY...SNOW WITH IFR.
WEDNESDAY AND THURSDAY...LAKE EFFECT SNOW/IFR EAST OF THE LAKES.
FRIDAY...MVFR/VFR WITH A CHANCE OF SNOW SHOWERS.
&&
.MARINE...
WEST WINDS WILL SLOWLY DECREASE THIS AFTERNOON...BACKING TO THE
SOUTHWEST OVERNIGHT. ANOTHER PERIOD OF NEAR GALE FORCE WINDS WILL
BE POSSIBLE TUESDAY AFTERNOON AND EVENING AS A CLIPPER SYSTEM
TRACKS ACROSS THE GREAT LAKES.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WATCH FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY AFTERNOON FOR NYZ019-020-085.
LAKE EFFECT SNOW WARNING UNTIL 7 PM EST THIS EVENING FOR
NYZ012-019-020-085.
LAKE EFFECT SNOW WARNING UNTIL 4 AM EST TUESDAY FOR NYZ006>008.
LAKE EFFECT SNOW WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON FOR NYZ004>006-008.
LAKE EFFECT SNOW ADVISORY UNTIL 1 AM EST TUESDAY FOR NYZ010-
011.
LAKE EFFECT SNOW ADVISORY UNTIL 7 PM EST THIS EVENING FOR
NYZ013.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR LEZ020.
GALE WATCH FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT
FOR LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 10 AM EST TUESDAY FOR LEZ040-
041.
SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR
LOZ030.
GALE WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
AFTERNOON FOR LOZ043>045-063>065.
GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR LOZ043>045-
063>065.
GALE WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING FOR LOZ042-062.
SMALL CRAFT ADVISORY UNTIL 1 AM EST TUESDAY FOR LOZ042.
&&
SYNOPSIS...WCH
NEAR TERM...WCH/ZAFF
SHORT TERM...TMA
LONG TERM...SMITH
AVIATION...WCH/ZAFF
MARINE...WCH/ZAFFHazardous weather outlook, Jan 11, 10:00 AM EST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1000 AM EST MON JAN 11 2016 NYZ001-002-121500- NIAGARA-ORLEANS- 1000 AM EST MON JAN 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A CLIPPER SYSTEM WILL BRING WIDESPREAD LIGHT SNOW TUESDAY AND TUESDAY NIGHT. A BAND OF HEAVY LAKE ENHANCED SNOW MAY DEVELOP TUESDAY AFTERNOON AND EVENING ACROSS THE NIAGARA FRONTIER WITH SIGNIFICANT ACCUMULATIONS. INCREASING WIND SPEEDS LATER TUESDAY AND TUESDAY NIGHT WILL CREATE BLOWING AND DRIFTING SNOW...REDUCED VISIBILITIES AND VERY POOR TRAVEL CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ010-011-121500- NORTHERN ERIE-GENESEE- 1000 AM EST MON JAN 11 2016 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A CLIPPER SYSTEM WILL BRING WIDESPREAD LIGHT SNOW TUESDAY AND TUESDAY NIGHT. A BAND OF HEAVY LAKE ENHANCED SNOW MAY DEVELOP TUESDAY AFTERNOON AND EVENING ACROSS THE NIAGARA FRONTIER WITH SIGNIFICANT ACCUMULATIONS. INCREASING WIND SPEEDS LATER TUESDAY AND TUESDAY NIGHT WILL CREATE BLOWING AND DRIFTING SNOW...REDUCED VISIBILITIES AND VERY POOR TRAVEL CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ021-121500- ALLEGANY- 1000 AM EST MON JAN 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A CLIPPER SYSTEM WILL BRING WIDESPREAD LIGHT SNOW TUESDAY AND TUESDAY NIGHT. A BAND OF HEAVY LAKE ENHANCED SNOW MAY DEVELOP TUESDAY AFTERNOON AND EVENING ACROSS THE SOUTHERN TIER WITH SIGNIFICANT ACCUMULATIONS. INCREASING WIND SPEEDS LATER TUESDAY AND TUESDAY NIGHT WILL CREATE BLOWING AND DRIFTING SNOW...REDUCED VISIBILITIES AND VERY POOR TRAVEL CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-020-085-121500- CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 1000 AM EST MON JAN 11 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... ...LAKE EFFECT SNOW WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-121500- WYOMING- 1000 AM EST MON JAN 11 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A CLIPPER SYSTEM WILL BRING A GENERAL LIGHT SNOW TUESDAY. ANOTHER ROUND OF MODERATE TO POSSIBLY HEAVY LAKE EFFECT SNOW IS EXPECTED TO DEVELOP TUESDAY NIGHT BEHIND THIS SYSTEM AND LAST THROUGH WEDNESDAY. INCREASING WIND SPEEDS LATER TUESDAY AND TUESDAY NIGHT WILL CREATE BLOWING AND DRIFTING SNOW...REDUCED VISIBILITIES AND VERY POOR TRAVEL CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003-014-121500- MONROE-ONTARIO- 1000 AM EST MON JAN 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ013-121500- LIVINGSTON- 1000 AM EST MON JAN 11 2016 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-005-121500- WAYNE-NORTHERN CAYUGA- 1000 AM EST MON JAN 11 2016 ...LAKE EFFECT SNOW WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-121500- JEFFERSON- 1000 AM EST MON JAN 11 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-008-121500- OSWEGO-LEWIS- 1000 AM EST MON JAN 11 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 AM EST TUESDAY... ...LAKE EFFECT SNOW WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-121500- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1000 AM EST MON JAN 11 2016 ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-LOZ030-SLZ022-121500- UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- 1000 AM EST MON JAN 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ043>045-063>065-121500- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1000 AM EST MON JAN 11 2016 ...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042-062-121500- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1000 AM EST MON JAN 11 2016 ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, Jan 11, 10:25 AM EST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1025 AM EST MON JAN 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 2 SE GLENWOOD 42.60N 78.64W
01/11/2016 M5.5 INCH ERIE NY COCORAHS
24 HOUR SNOWFALL.
&&
EVENT NUMBER BUF1600129
ARSpecial weather statement, Jan 11, 10:25 AM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1025 AM EST MON JAN 11 2016
NYZ012-019-020-085-111645-
SOUTHERN ERIE-CATTARAUGUS-CHAUTAUQUA-WYOMING-
1025 AM EST MON JAN 11 2016
...A BAND OF HEAVY LAKE EFFECT SNOW WILL IMPACT NORTHEASTERN
CHAUTAUQUA...WYOMING...NORTHERN CATTARAUGUS AND SOUTHERN ERIE
COUNTIES...
AT 1021 AM EST...A BAND OF HEAVY LAKE EFFECT SNOW PRODUCING SNOW
FALL RATE OF 3 INCHES PER HOUR OR MORE WAS LOCATED FROM SILVER CREEK
TO ANGOLA...THE BOSTON HILLS...AND PORTIONS OF WYOMING COUNTY. THIS
BAND IS EXPECTED TO REMAIN NEARLY STATIONARY THROUGH MIDDAY.
LOCATIONS IMPACTED INCLUDE...
DUNKIRK...FREDONIA...HAMBURG...EAST AURORA...EVANS...BOSTON...EDEN...
SPRINGVILLE...PERRY AND WARSAW.
THIS INCLUDES THE NEW YORK STATE THRUWAY BETWEEN EXITS 59 AND 57...
AND ROUTE 219 FROM BOSTON TO SPRINGVILLE.
TRAVEL WILL BE VERY DIFFICULT WITHIN THIS BAND OF HEAVY LAKE EFFECT
SNOW. EXPECT NEAR ZERO VISIBILITY AND DEEP SNOW ON ROADWAYS. SOME
SECONDARY AND SIDE ROADS MAY BE NEARLY IMPASSABLE AT TIMES.
LAT...LON 4249 7935 4249 7933 4253 7925 4255 7915
4261 7911 4265 7906 4269 7905 4270 7899
4273 7895 4278 7856 4278 7849 4279 7848
4284 7811 4271 7800 4253 7822 4240 7949
HITCHCOCKSpecial weather statement, Jan 11, 10:28 AM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1028 AM EST MON JAN 11 2016
NYZ006>008-111700-
LEWIS-JEFFERSON-OSWEGO-
1028 AM EST MON JAN 11 2016
...A BAND OF HEAVY LAKE EFFECT SNOW WILL IMPACT LEWIS...SOUTHERN
JEFFERSON AND NORTHEASTERN OSWEGO COUNTIES...
AT 1026 AM EST...A BAND OF LAKE EFFECT SNOW PRODUCING SNOW FALL
RATES OF 3 INCHES PER HOUR OR MORE WAS LOCATED FROM SANDY CREEK TO
ADAMS AND INLAND ACROSS THE TUG HILL TO LOWVILLE AND THE WESTERN
SLOPES OF THE ADIRONDACKS. THIS BAND IS EXPECTED TO REMAIN NEARLY
STATIONARY THROUGH MIDDAY.
LOCATIONS IMPACTED INCLUDE...
SANDY CREEK...CARTHAGE...LOWVILLE...PULASKI...ADAMS...SELKIRK SHORES
STATE PARK...HIGHMARKET...BARNES CORNERS AND BRANTINGHAM.
THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 36 AND 44.
TRAVEL WILL BE VERY DIFFICULT WITHIN THIS BAND OF HEAVY LAKE EFFECT
SNOW. EXPECT NEAR ZERO VISIBILITY AND DEEP SNOW ON ROADWAYS. SOME
SECONDARY AND SIDE ROADS MAY BE NEARLY IMPASSABLE AT TIMES.
LAT...LON 4360 7514 4352 7640 4390 7622 4386 7623
4385 7620 4391 7612 4404 7516 4363 7511
HITCHCOCKLocal storm report, Jan 11, 10:42 AM EST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1042 AM EST MON JAN 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 AM SNOW LOWVILLE 43.79N 75.48W
01/11/2016 M15.0 INCH LEWIS NY COOP OBSERVER
&&
EVENT NUMBER BUF1600131
ARLocal storm report, Jan 11, 11:27 AM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1127 AM EST MON JAN 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 AM SNOW MANNSVILLE 43.71N 76.06W
01/11/2016 M6.0 INCH JEFFERSON NY COCORAHS
&&
EVENT NUMBER BUF1600132
ARSpecial weather statement, Jan 11, 12:03 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1203 PM EST MON JAN 11 2016
NYZ006>008-111900-
LEWIS-JEFFERSON-OSWEGO-
1203 PM EST MON JAN 11 2016
...A BAND OF HEAVY LAKE EFFECT SNOW WILL IMPACT LEWIS...SOUTHERN
JEFFERSON AND NORTHERN OSWEGO COUNTIES...
AT 1201 PM EST...A BAND OF HEAVY LAKE EFFECT SNOW PRODUCING SNOW
FALL RATES OF 3 INCHES PER HOUR OR MORE WAS LOCATED FROM SANDY CREEK
AND ADAMS INLAND ACROSS THE TUG HILL PLATEAU TO THE WESTERN SLOPES
OF THE ADIRONDACKS. THIS BAND WILL REMAIN NEARLY STATIONARY THROUGH
MID TO LATE AFTERNOON.
LOCATIONS IMPACTED INCLUDE...
SANDY CREEK...CARTHAGE...LOWVILLE...PULASKI...ADAMS...SELKIRK SHORES
STATE PARK...HIGHMARKET...BARNES CORNERS...AND BRANTINGHAM.
THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 36 AND 44.
TRAVEL WILL BE VERY DIFFICULT WITHIN THIS BAND OF HEAVY LAKE EFFECT
SNOW. EXPECT NEAR ZERO VISIBILITY AND DEEP SNOW ON ROADWAYS. SOME
SECONDARY AND SIDE ROADS MAY BE NEARLY IMPASSABLE AT TIMES.
LAT...LON 4357 7521 4355 7621 4363 7620 4365 7615
4368 7618 4367 7620 4366 7620 4380 7623
4384 7625 4390 7622 4386 7623 4385 7620
4387 7620 4390 7613 4394 7614 4401 7516
4361 7511
HITCHCOCKThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 3:32 AM EST | Lake Effect Snow Watch | BUF | Cattaraugus, Cayuga, Chautauqua, Erie, Lewis, Oswego and 1 more | 12 hr |
| Jan 11, 6:34 AM EST | Gale Watch | BUF | 9 hr | |
| Jan 11, 8:48 AM EST | Special Weather Statement | BUF | Wyoming | 87 min |
| Jan 11, 8:53 AM EST | Special Weather Statement | BUF | Livingston | 82 min |
| Jan 11, 8:57 AM EST | Special Weather Statement | BUF | Lewis | 93 min |
| Jan 11, 10:25 AM EST | Special Weather Statement | BUF | Wyoming | 80 min |
| Jan 11, 10:28 AM EST | Special Weather Statement | BUF | Lewis | 92 min |
| Jan 11, 12:06 PM EST | Special Weather Statement | BUF | Erie, Wyoming | 114 min |
| Jan 11, 2:24 PM EST | Special Weather Statement | BUF | Wyoming | 81 min |
| Jan 11, 2:33 PM EST | Special Weather Statement | BUF | Lewis | 87 min |
| Jan 11, 3:19 PM EST | Lake Effect Snow Warning | BUF | Cattaraugus, Cayuga, Chautauqua, Erie, Jefferson, Lewis and 4 more | 3 days |
| Jan 11, 3:19 PM EST | Lake Effect Snow Advisory | BUF | Genesee, Orleans | 29 hr |
| Jan 11, 3:44 PM EST | Gale Warning | BUF | 42 hr | |
| Jan 11, 3:58 PM EST | Special Weather Statement | BUF | Lewis | 3 hr |
| Jan 11, 4:01 PM EST | Special Weather Statement | BUF | Erie | 44 min |
| Jan 11, 4:53 PM EST | Special Weather Statement | BUF | Erie, Genesee | 82 min |
| Jan 11, 6:53 PM EST | Special Weather Statement | BUF | Erie | 112 min |
Nearby
Special Weather Statements in New York, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.